Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes heart palpitations inspite of taking medicines for hypothyroidism?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Never felt my hypothroidism was treated - taking 75 mg Levothyroxin, but still have all the hypo symptoms. tried supplementing with 12.5 mg Iodine and Potassium Iodide daily but am experiencing heart palpitations after six days on Iodine supplement. TSH is 1.5 but T3 is very low. What can I do?
Posted Mon, 24 Mar 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Discuss with doctor to rule out Low T3 syndrome... Detailed Answer: Hi, I have gone through your query carefully and understood your concerns. You are having heart palpitations because of over-taking of thyroid therapy (especially when it comes to iodine and potassium supplementation). The aim of treating hypothyroidism is to keep TSH within the normal range (as you are greatly doing now). For the time being, as long as TSH is within the normal range, I suggest to discuss with your doctor to stop taking potassium supplementation until improvement of heart palpitations. With regards to having very low T3 level, I'd suggest to discuss further with endocrinologist to re-evaluate your current health situation in order to rule out Low T3 syndrome (which has nothing to do with hypothyroidism). Hope it was of help! Dr.Sejdini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor